Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Recommended Posts

I have had PD for 13 years. Five and half years ago I had DBS.  Only one side .   I tried the other side twice without success.       Currently I take 1 100mg of Stalevo first thing in the morning, then 75mg for next 6 dozes, approximately every 2 hours  then if I need anymore a 25/100. carbidopa/levadopa   ..  Along with this I take azilect 1mg,, 3 amantadine 100mg,  a 4mg Neupro patch & a 0.5mg of clonazepam. This was changed on Sept. 11,  2013, from 7 100mg Stalevo and 2 100mg of amantadine. Everything else stayed the same. The change was made because of dyskinesia.  I have an appointment with  a Ophthalmologist  who is a neurologist  on October 15th.  I've had problem with my eyes focusing for over a year, double vision & focus problems esp. with my RIGHT eye.  Sometime it would be just fine and other times my vision was blurry. On Sept 18th my vision problems escalated.  I had blurred vision in both eyes and they were painful.  Sept 21st I went to a med center.  The Dr. from the med center gave me lubricating drops  which didn't help much.  On Monday Sept 23rd I saw my regular ophthalmologist.  He gave me instructions for  lid therapy which consisted of hot towels  covering my  eyes for 5 minutes a day and massage the eye lids after once a day and more lubricating drops. I have a prism on my left lens.  My eyes continue to be blurry so I checked the internet for side effects for all my meds.   I came up with Amantadine having less common side effects of blurred  vision, dizziness, seeing things that are not there and more.   I am wondering if the additional doze of amantadine put me over the top.  I tried to get my doctor for 2 days but have been unsuccessful.  Temporarily I switched back to taking 2 amantadine a day until I talk to the doctor.'  What is your opinion on this?  Do you think the amantadine could be part of my eye problems?

Share this post


Link to post
Share on other sites

Usually this issue is not amantadine.  You could switch back and see if it helps.

 

I would in addition to focusing on the eyes, get a complete neurological examination which may reveal another non-PD cause.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×